UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 267

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

267
TI
Cerebrovascular complications of L-asparaginase therapy.
AU
Feinberg WM, Swenson MR
SO
Neurology. 1988;38(1):127.
 
L-Asparaginase, commonly used in combination chemotherapy in the treatment of acute lymphoblastic leukemia, has been associated with hemorrhagic and thrombotic cerebrovascular events. Thrombosis of the cerebral veins or dural sinuses is common, and may be associated with either hemorrhage or infarction. This syndrome generally occurs after a few weeks of therapy, and may occur after L-asparaginase therapy is completed. Complications appear to result from depletion of plasma proteins involved in coagulation and fibrinolysis. We now report two additional cases of cerebrovascular complications associated with L-asparaginase therapy. We review the previously reported cases and discuss the clinical presentation, pathophysiology, and suggested treatment of this syndrome.
AD
Department of Neurology, University of Arizona Health Sciences Center, Tucson 85724.
PMID